Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Female Sexual Disorders

Question: Period is acting funny.


 dabluegecko - Mon Oct 10, 2005 3:20 am

I am sexually active but for somereason I won't stop bleeding. It's not heavy. I have my usual period once a month but between then I have a small amount come out every now and then. I'm also taking pregnancy pills. Could either the pills or the sex be doing this? Please help. I am worried and afraid my partner will be bothered.
 Shana Johnson, CNA - Mon Oct 10, 2005 6:58 am

User avatar Birth control pills can cause some spotting in between periods. That is normal and northing to be alarmed about as long as it is not heavy bleeding, or constant everyday bleeding.
 tonyia18 - Sat Oct 22, 2005 11:24 pm

BEING ON BIRTH CONTROL CAN IRREGULATE YOUR PERIOD, MEANING THAT IT MIGHT NOT BE THE SAME AS WHEN YOU WERE NOT ON BIRTH CONTROL. YOU KNOW YOUR BODY BEST IF YOU FEEL SOMETHING JUST IS NOT RIGHT SEE A GYNOCOLOGIST MEANING PRETTY MUCH A WOMENS DOCTOR. don't FEEL COMFORTABLE TELL YOUR FRIENDS OR ELDERS THAT YOU CAN TALK TO ABOUT YOUR BODY, MAYBE THEY CAN HELP YOU OUT. THE BEST ADVICE WOULD COME FROM AN OLDER SISTER OR COUSIN..
 forgetmenots - Wed Sep 09, 2009 3:22 pm

I am having the same problem minus the contraception pill. I had a withdrawal bleed halfway through the pack and stopped taking them and went to the doctors. He put me on a stronger one which i have not taken yet since i have not stopped bleeding. I am on day 28 now, but the bleeding is like spotting, its only there when i wipe and after i have sex. Although i douch myself while bathing it does not seem to go away. I was prescribed cykloprofen 500mg but it still hasn't work. Me and my partner are trying for a baby and this is worrying me.
 Debbie Miller, RN - Tue Oct 06, 2009 8:52 pm

User avatar Hello,
I would not worry too much about the bleeding pattern. I would avoid douching however. It is not recommended because it interferes with the natural flora of the vagina.

If you are trying for a baby I am wondering why you are planning to take the birth control pill. Perhaps you should let your body take a natural rest from the hormones and see what happens. Chances are things will regulate themselves.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us